Texas, 2025

Hail and Damaging Winds in Texas, March 8, 2025

March 8, 2025 · NWS FWD · 35 events in 8 counties and zones

Thunderstorms formed near and behind a slow moving cold front as an upper trough worked its way through the Plains. Storms produced a combination of large hail and very intense damaging winds up to 85-90 mph.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
1
Injuries
4
Property damage
$1.4 million
Crop damage
None recorded
Events
35

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS FWD wrote it up.

Thunderstorms formed near and behind a slow moving cold front as an upper trough worked its way through the Plains. Storms produced a combination of large hail and very intense damaging winds up to 85-90 mph. One person was killed in Ellis County when the RV he was in was blown over and rolled several times.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Mar 8, 2:53 AM CST, 1 hour 41 minutes earlier. Its key messages:

  • Showers and thunderstorms will increase in coverage overnight. A few could be severe with large hail. Cool and rainy conditions are expected on Saturday.
  • An elevated threat for grass fires returns each afternoon Monday through the end of next week.
Area forecast discussion, Mar 8, 2:53 AM CST, 1 hour 41 minutes before
Area Forecast Discussion
National Weather Service Fort Worth TX
253 AM CST Sat Mar 8 2025

...New Long Term...

.KEY MESSAGES...

- Showers and thunderstorms will increase in coverage overnight. A
  few could be severe with large hail. Cool and rainy conditions
  are expected on Saturday.

- An elevated threat for grass fires returns each afternoon Monday
  through the end of next week.

&&

.SHORT TERM... /Issued 1226 AM CST Sat Mar 8 2025/
/Through Sunday Afternoon/

Thunderstorms, some of which could be severe, will erupt this
morning across parts of North and Central Texas. The main focus
for thunderstorm development will be along a southward moving cold
front. The main hazards are listed below:

This Morning's Main Hazards
- Large Hail, some of which could be 2"+

This Afternoon's Main Hazards
- Mainly small hail and gusty winds
- A very low tornado threat in the vicinity of
  Anderson/Freestone/Leon counties.

This 180 degree change compared to the weather we experienced
yesterday can be attributed to an approaching shortwave, currently
moving across the Four Corners region. This shortwave is
providing the necessary mid-level ingredients to promote large
scale forcing for ascent. Ahead of the main shortwave, a 160+ kt
jet streak is moving across the region. This should further
enhance the amount of ascent in our region.

In the lower levels, a cold front is now moving southward across
North Texas. The speed at which this front is moving is rather
slow, therefore, the risk for strong to severe thunderstorm will
last several hours, likely continuing for a few hours past
sunrise. With all instability expected to be elevated, MUCAPE
values of near 1200 J/Kg along with effective shear near 65 knots
will promote the development of elevated supercells. As mentioned
above, the main hazards will be from large hail, with instances of
2"+ hail within the realm of possibilities.

As the jet streak moves off to the east and the impulse preceding
the main shortwave moves away from the region, overall forcing
for ascent will weaken. This should lead to a gradual diminishing
of vigorous thunderstorm activity late this morning. There will
continue to be steep mid-level lapse rates, generally around 7.5
C/km, that will yield continued elevated instability. This will
keep the threat for showers and thunderstorms ongoing across much
of the region through the day. The overall severe weather threat
does diminish, however, a few storms may still produce small hail
and gusty winds, especially east of I-35. Regarding the tornado
potential, the temporal and spatial risk will be very limited
within our East Texas counties east of the Brazos Valley. The risk
would align with a short amount of residence time within the warm
sector as the cold front progresses southward through the
afternoon. If a storm were to develop ahead of the front east of
the Brazos Valley, an isolated tornado can't be ruled out.

The other headline as the front moves through will be the stark
temperature difference compared to yesterday. Many areas will be
30 degrees cooler today with highs in the 40s and 50s. Wind chills
across North Texas will be in the 30s and 40s all day as a
northerly winds range between 10-20 mph. Given the rain and cold
weather, today be a good day to stay indoors to stay warm.

Now that we've transitioned from spring back to winter, wrap-
around moisture as the system moves overhead will keep lingering
rain chances across North Texas through Sunday morning. As dynamic
cooling aloft occurs, temperatures above the surface will be
below freezing as isentropic ascent is ongoing. This could lead to
a few snow flakes mixing in with the the light rain along the Red
River counties prior to sunrise tomorrow. Surface temperatures
will remain in the upper 30s to lower 40s, therefore, no
accumulations or impacts would occur. The precipitation will
gradually shift east through the morning, and with temperatures
increasing, the potential for any frozen precipitation will
decrease.

Hernandez

&&

.LONG TERM... /NEW/
/Sunday Night Onward/

Clouds will erode Sunday night as the upper low responsible for
the weekend convection shoves off to the east. North winds will
also weaken and shift to a more west direction as the axis of a
surface ridge slides south from the Big Country into South Central
Texas. Light winds will work together with dry air and clear
skies to create a good radiative cooling set-up, allowing
temperatures to drop into the 30s by daybreak Monday. A quick
warm-up will then ensue during the day Monday as a mid/upper level
ridge moves overhead. Dewpoints in the 30s, west winds and
plentiful sun will push Monday's afternoon temperatures into the
70s.

Ridging aloft will remain in place on Tuesday, but winds will
back to the southwest and increase in speed as the pressure
gradient tightens in response to a developing lee-side surface
trough. The lee trough will develop in advance of a fast moving
shortwave moving east from the Baja California Coast into the
Desert Southwest. This will begin a period of grass fire concerns,
as an elevated to critical threat will develop each afternoon
Tuesday through Friday.

The aforementioned shortwave will pass through the Southern
Plains with limited moisture to work with. That said, there should
still be just enough lift, moisture and instability to generate
isolated thunderstorms along and east of I-35 Wednesday afternoon
and evening, where low POPs will be in place. Convection will be
focused along a hybrid Pacific front/dryline feature, which should
work its way east/southeast through the CWA Wednesday through
Wednesday night. Warm weather and dry west winds behind the front
will elevate the fire weather threat west of I-35 Wednesday
afternoon.

A stronger/deeper trough will develop upstream immediately on the
heels of the departing shortwave, crossing the Desert Southwest
on Thursday and entering the Plains on Friday. Strong return flow
will take place ahead of the trough prior to any substantial
moisture return. Gusty southwest winds, temperature in the 80s
and minimum RH values in the teens will again create an elevated
(to possibly critical) grass fire threat. The upper trough will
sweep through the Plains on Friday, dragging the dryline yet again
eastward through the I-35 corridor Friday afternoon and evening.
Similar to the Wednesday system, Isolated thunderstorms will
develop east of I-35 where just enough moisture will be available
for convective development.

A Pacific front will overtake the dryline in the afternoon/evening,
behind which strong west winds will develop associated with a
deep surface cyclone accompanying the upper trough in the Plains.
The wildfire threat may end up being most volatile on Friday due
to the strength of the surface flow. It may also be another
afternoon where a swath of blowing dust accompanies the front,
though hopefully not as extensive as this past Tuesday. Winds
will likely remain gusty Friday night, followed by dry, seasonable
and overall pleasant weather in the wake of the departing system
next weekend.

30

&&

.AVIATION... /Issued 1226 AM CST Sat Mar 8 2025/
/06Z TAFs/

An active weather period will begin later this morning as MVFR
ceilings accompany the arrival of showers and thunderstorms.
At this time, northerly winds are ongoing across North Texas with
a few showers in Central Texas. A few isolated lightning strikes
have been observed across the Hill County, however, coverage of
thunderstorm activity remains low at this time. In the coming
hours, this activity will continue to drift towards ACT,
increasing the potential for storms at the airport. For North
Texas, the anticipated thunderstorms that will impact the airfield
have yet to develop. The expectation is for them to develop in
the next hour or two west/southwest of the Metroplex before
drifting into the D10 airspace. Timing of the greatest
thunderstorm potential in North Texas appears to be between 11-14Z
as a cluster of storms moves overhead. A few of those storm may
contain hail, some of which could be large. Along with the hail,
heavy downpours will lead to temporary reductions in visibility.

Much of the thunderstorm activity is expected to shift east by
late this morning, leaving behind light rain through the rest of
the day. This morning's MVFR ceilings will give way to IFR this
afternoon, persisting through the much of tonight. Slight
improvements are expected Sunday morning as much of the
precipitation and lower ceilings remain north of D10, closer to
the Red River. For KACT, improvements to the IFR/MVFR ceilings
will happen earlier than North Texas due to dry air filtering in
from the west/southwest. By 02Z this evening, MVFR will be in
place with VFR likely returning after 06Z Sunday.

Hernandez

&&

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be requested overnight. Even if activation
is not locally requested, any reports of hazardous weather to the
National Weather Service are appreciated.

&&

.PRELIMINARY POINT TEMPS/POPS...
Dallas-Ft. Worth    54  40  57  39  73 /  90  50  10   5   0
Waco                58  42  56  37  72 /  70  10   5   0   0
Paris               53  42  54  35  68 /  90  80  20   5   0
Denton              51  37  56  34  73 /  90  60  10   0   0
McKinney            53  40  56  35  70 /  90  70  20   5   0
Dallas              54  42  56  39  72 /  90  60  10   5   0
Terrell             55  42  55  35  70 /  90  60  20   5   0
Corsicana           59  45  56  38  72 /  80  30  10   0   0
Temple              63  41  58  35  75 /  60   5   0   0   0
Mineral Wells       50  35  58  35  77 /  80  30   5   0   0

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
None.
&&

In the hours before

Special weather statement, Mar 8, 2:58 AM CST, 1 hour 36 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
258 AM CST Sat Mar 8 2025

TXZ141-080945-
Comanche TX-
258 AM CST Sat Mar 8 2025

...A strong thunderstorm will impact portions of northwestern
Comanche County through 345 AM CST...

At 257 AM CST, Doppler radar was tracking a strong thunderstorm over
May, or 18 miles north of Early, moving northeast at 55 mph.

HAZARD...Penny size hail.

SOURCE...Radar indicated.

IMPACT...Minor damage to outdoor objects is possible.

This strong thunderstorm will be near...
  De Leon around 320 AM CST.

Other locations impacted by this storm include Downing, Comyn,
Rucker, Beattie, Sipe Springs, Sidney, and Duster.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3208 9892 3219 9868 3226 9855 3204 9840
      3192 9882
TIME...MOT...LOC 0857Z 242DEG 46KT 3201 9893

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...<30 MPH

Hernandez
Special weather statement, Mar 8, 3:28 AM CST, 1 hour 6 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
328 AM CST Sat Mar 8 2025

TXZ129-081015-
Eastland TX-
328 AM CST Sat Mar 8 2025

...A strong thunderstorm will impact portions of Eastland County
through 415 AM CST...

At 327 AM CST, Doppler radar was tracking a strong thunderstorm over
Cross Plains, or 21 miles southwest of Cisco, moving northeast at 45
mph.

HAZARD...Nickel size hail.

SOURCE...Radar indicated.

IMPACT...Minor damage to outdoor objects is possible.

This strong thunderstorm will be near...
  Lake Leon around 405 AM CST.

Other locations impacted by this storm include Nimrod, Pleasant Hill,
Kokomo, Pioneer, Staff, Scranton, Olden, Sabanno, Carbon, and Okra.

This includes Interstate 20 between mile markers 333 and 349.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3230 9912 3249 9872 3226 9855 3208 9893
      3208 9912
TIME...MOT...LOC 0927Z 246DEG 41KT 3212 9917

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...<30 MPH

Hernandez
Special weather statement, Mar 8, 3:43 AM CST, 51 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
343 AM CST Sat Mar 8 2025

TXZ130-081015-
Erath TX-
343 AM CST Sat Mar 8 2025

...A strong thunderstorm will impact portions of southern Erath
County through 415 AM CST...

At 343 AM CST, Doppler radar was tracking a strong thunderstorm over
Dublin, moving east at 50 mph.

HAZARD...Penny size hail.

SOURCE...Radar indicated.

IMPACT...Minor damage to outdoor objects is possible.

This storm will remain over mainly rural areas of southern Erath
County, including the following locations... Alexander, Clairette,
Johnsville, Selden, Harbin, Chalk Mountain, Lingleville, Purves,
Duffau, and Edna Hill.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3233 9799 3221 9794 3209 9786 3192 9821
      3198 9825 3195 9834 3222 9851
TIME...MOT...LOC 0943Z 258DEG 43KT 3208 9833

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...<30 MPH

Hernandez
Special weather statement, Mar 8, 4:13 AM CST, 21 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
413 AM CST Sat Mar 8 2025

TXZ130>133-081100-
Hood TX-Erath TX-Johnson TX-Somervell TX-
413 AM CST Sat Mar 8 2025

...A strong thunderstorm will impact portions of Somervell, east
central Erath, western Johnson and central Hood Counties through 500
AM CST...

At 412 AM CST, Doppler radar was tracking a strong thunderstorm 8
miles west of Dinosaur Valley State Park, or 14 miles east of
Stephenville, moving east at 50 mph.

HAZARD...Nickel size hail.

SOURCE...Radar indicated.

IMPACT...Minor damage to outdoor objects is possible.

This strong thunderstorm will be near...
  Dinosaur Valley State Park around 415 AM CST.
  Squaw Creek Reservoir and Glen Rose around 420 AM CST.
  Pecan Plantation around 430 AM CST.
  Cleburne State Park around 440 AM CST.
  Cleburne and Lake Pat Cleburne around 445 AM CST.

Other locations impacted by this storm include Mambrino, Acton, Rio
Vista, Rainbow, Johnsville, Paluxy, Chalk Mountain, Nemo, DeCordova,
and Lake Granbury.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3256 9748 3255 9747 3221 9733 3217 9759
      3218 9760 3219 9759 3220 9759 3221 9763
      3215 9774 3211 9801 3227 9811
TIME...MOT...LOC 1012Z 253DEG 41KT 3223 9796

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...<30 MPH

Hernandez
Special weather statement, Mar 8, 4:15 AM CST, 19 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
415 AM CST Sat Mar 8 2025

TXZ116-117-129>131-141-081100-
Hood TX-Palo Pinto TX-Comanche TX-Parker TX-Erath TX-Eastland TX-
415 AM CST Sat Mar 8 2025

...A strong thunderstorm will impact portions of northern Erath,
eastern Eastland, southwestern Parker, southeastern Palo Pinto,
northwestern Hood and north central Comanche Counties through 500 AM
CST...

At 414 AM CST, Doppler radar was tracking a strong thunderstorm 9
miles northeast of Gorman, or 14 miles southeast of Ranger, moving
east at 50 mph.

HAZARD...Half inch hail.

SOURCE...Radar indicated.

IMPACT...Minor damage to outdoor objects is possible.

This strong thunderstorm will be near...
  Huckabay around 425 AM CST.
  Morgan Mill around 440 AM CST.
  Lipan around 450 AM CST.

Other locations impacted by this storm include Tolar, Kokomo, Santo,
Rucker, Patillo, New Salem, Thurber, Staff, Hannibal, and
Lingleville.

This includes Interstate 20 between mile markers 365 and 392.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3211 9871 3233 9884 3269 9804 3237 9788
TIME...MOT...LOC 1014Z 248DEG 41KT 3230 9854

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...<30 MPH

Hernandez

The radar

The Dyess AFB radar (KDYX), 95 km away, was scanning. The volume nearest the first event began at 10:34 UTC.

Open the radar archive at this moment

Event by event

21 hail, 14 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Erath

When
March 8, 4:34 AM CST
Where
Erath County, 3.57 mi E of Lingleville
Measured
74 kt (85 mph) estimated gust
Property damage
$75,000
Reported by
Social Media
Coordinates
32.240, -98.310

Social media photos indicated a mobile home was destroyed between Lingleville and Stephenville. No injuries were reported.

Thunderstorm Wind, Erath

When
March 8, 4:40 AM CST
Where
Erath County, 3 mi NNE of Stephenville
Measured
74 kt (85 mph) estimated gust
Property damage
$11,000
Reported by
Public
Coordinates
32.270, -98.180

Wind damage was reported at a residence northeast of Stephenville on CR 176. A horse trailer was rolled a couple hundred feet due to the wind and a metal shop suffered damage to its garage door and roof.

Hail, Johnson

When
March 8, 4:43 AM CST
Where
Johnson County, 0.58 mi E of Lake Pat Cleburne
Measured
1.25 in hail
Reported by
Public
Coordinates
32.320, -97.410

Public reported half dollar sized hail in southwest Cleburne near Gerard Elementary School.

Hail, Johnson

When
March 8, 4:45 AM CST
Where
Johnson County, 1.75 mi E of Lake Pat Cleburne
Measured
1 in hail
Reported by
Social Media
Coordinates
32.320, -97.390

Social media picture showed quarter hail in Cleburne.

Hail, Johnson

When
March 8, 4:45 AM CST
Where
Johnson County, 1.75 mi E of Lake Pat Cleburne
Measured
1 in hail
Reported by
Social Media
Coordinates
32.320, -97.390

Social media picture showed quarter hail in Cleburne.

Hail, Johnson

When
March 8, 4:45 AM CST
Where
Johnson County, 1.75 mi E of Lake Pat Cleburne
Measured
1 in hail
Reported by
Social Media
Coordinates
32.320, -97.390

A social media picture showed quarter sized hail in Cleburne.

Thunderstorm Wind, Johnson

When
March 8, 4:45 AM CST
Where
Johnson County, 1.38 mi S of Rio Vista
Measured
56 kt (64 mph) estimated gust
Property damage
$11,000
Reported by
Amateur Radio
Coordinates
32.210, -97.380

Ham radio operator reported thunderstorm wind damage south of Rio Vista near 8932 TX 174. Multiple power poles were downed and a carport roof was blow 20-30 yards from its original location.

Hail, Johnson

When
March 8, 4:55 AM CST
Where
Johnson County, 1.75 mi W of Grandview McElroy Ar
Measured
1.25 in hail
Reported by
Public
Coordinates
32.300, -97.230

Public reported half dollar sized hail 4 miles NW of Grandview.

Thunderstorm Wind, Hood

When
March 8, 5:03 AM CST
Where
Hood County, 2.15 mi SSW of Tolar
Measured
74 kt (85 mph) estimated gust
Property damage
$30,000
Reported by
Social Media
Coordinates
32.370, -97.910

Social media pictures showed damage to a home just south of Tolar. Metal paneling was tossed around, a flag pole was bent, and metal structures were damaged/destroyed. A neighbor also lost a chicken coop and part of a barn.

Thunderstorm Wind, Hood

When
March 8, 5:05 AM CST
Where
Hood County, 0.9 mi SW of Tolar
Measured
74 kt (85 mph) estimated gust
Property damage
$9,000
Reported by
Emergency Manager
Coordinates
32.390, -97.910

Emergency manager reported about 2 consecutive miles worth of power poles bent or snapped at the base near Tolar.

Hail, Ellis

When
March 8, 5:15 AM CST
Where
Ellis County, 2.76 mi N of Boz
Measured
1.25 in hail
Reported by
Public
Coordinates
32.340, -96.930

Public reported half dollar sized hail southwest of Waxahachie near the FM 66 and Arrowhead Rd intersection.

Thunderstorm Wind, Hood

When
March 8, 5:15 AM CST
Where
Hood County, 2.43 mi ENE of Granbury
Measured
74 kt (85 mph) estimated gust
Property damage
$1.0 million
Reported by
Emergency Manager
Coordinates
32.460, -97.760

Emergency management reported wind damage in Granbury near 701 Pintail Ct. Three bays in the marina were damaged with several sunken boats and jetskis. Widespread uprooted and damaged trees were also reported in this area.

Hail, Hood

When
March 8, 5:20 AM CST
Where
Hood County, 1.36 mi WSW of Waples
Measured
1.25 in hail
Reported by
Public
Coordinates
32.470, -97.740

Reported via mPING northeast of Granbury.

Thunderstorm Wind, Ellis

When
March 8, 5:20 AM CST
Where
Ellis County, 0.7 mi ESE of Waxahachie to 2.43 mi ENE of Waxahachie
Measured
70 kt (81 mph) estimated gust
Property damage
$12,000
Reported by
Emergency Manager
Coordinates
32.397, -96.839

Emergency manager reported damage to a single family one story residence on the northwest side of Waxahachie, with partial removal of roof and blown in garage door. This was consistent with wind speeds of 80 to 90 mph. Additional damage was also reported around the city.

Thunderstorm Wind, Ellis

When
March 8, 5:23 AM CST
Where
Ellis County, 2.92 mi W of Ennis Muni Arpt
Measured
65 kt (75 mph) estimated gust
Deaths
1 direct, 0 indirect
Injuries
4 direct, 0 indirect
Property damage
$9,000
Reported by
Broadcast Media
Coordinates
32.330, -96.720

A RV was blown over and rolled several times at the Texas Motorplex near Ennis. One man was killed and 4 others were injured.

Thunderstorm Wind, Van Zandt

When
March 8, 5:25 AM CST
Where
Van Zandt County, 2.9 mi WSW of Wills Pt Muni Arpt
Measured
74 kt (85 mph) estimated gust
Property damage
$50,000
Reported by
Public
Coordinates
32.662, -96.025

A member of the public reported damage to his property. A shed with metal siding and a wooden frame was destroyed, with pieces of wood thrown several hundred years. Posts cemented 8-10 ft in the ground were pulled up with the cement. A 20 by 20 equipment shed was moved and angled around 45 degrees.

Thunderstorm Wind, Ellis

When
March 8, 5:29 AM CST
Where
Ellis County, 0.69 mi N of Sonoma
Measured
74 kt (85 mph) estimated gust
Property damage
$100,000
Reported by
Broadcast Media
Coordinates
32.340, -96.620

Broadcast media reported nearly the entire roof of the Days Inn on I-45 at Newcrest was blown off along with some second story walls.

Hail, Johnson

When
March 8, 5:30 AM CST
Where
Johnson County, 1.81 mi NW of Godley
Measured
1 in hail
Reported by
Public
Coordinates
32.470, -97.550

Public reported quarter sized hail 2.6 miles northwest of Godley.

Thunderstorm Wind, Ellis

When
March 8, 5:30 AM CST
Where
Ellis County, Ennis
Measured
65 kt (75 mph) estimated gust
Property damage
$6,000
Reported by
Law Enforcement
Coordinates
32.330, -96.630

Ennis PD reported overturned 18 wheelers in Ennis.

Thunderstorm Wind, Ellis

When
March 8, 5:30 AM CST
Where
Ellis County, 0.69 mi N of Ennis
Measured
65 kt (75 mph) estimated gust
Property damage
$50,000
Reported by
Broadcast Media
Coordinates
32.340, -96.630

Broadcast media reported the east facing wall of a grocery store, a metal building, was blown off to the east. This was consistent with wind speeds of 75 to 80 mph.

Hail, Tarrant

When
March 8, 5:48 AM CST
Where
Tarrant County, 0.9 mi SW of Crowley
Measured
1 in hail
Reported by
Public
Coordinates
32.570, -97.330

Reported via mPING southeast of Crowley.

Hail, Tarrant

When
March 8, 5:49 AM CST
Where
Tarrant County, 2.23 mi SW of Crowley
Measured
1.25 in hail
Reported by
Public
Coordinates
32.560, -97.350

Reported via mPING south of Crowley.

Hail, Tarrant

When
March 8, 5:50 AM CST
Where
Tarrant County, 1.38 mi S of Crowley
Measured
1.75 in hail
Property damage
$7,000
Reported by
Social Media
Coordinates
32.560, -97.320

Social media photo showed golf ball sized hail north of Burleson.

Hail, Johnson

When
March 8, 5:51 AM CST
Where
Johnson County, 0.58 mi W of Burleson
Measured
1.25 in hail
Reported by
Public
Coordinates
32.530, -97.330

Reported via mPING south of Burleson.

Hail, Tarrant

When
March 8, 5:54 AM CST
Where
Tarrant County, 0.69 mi S of Crowley
Measured
1 in hail
Reported by
Amateur Radio
Coordinates
32.570, -97.320

Amateur radio operator reported 1 inch hail north of Burleson.

Hail, Tarrant

When
March 8, 5:55 AM CST
Where
Tarrant County, 0.9 mi SE of Rendon
Measured
1 in hail
Reported by
Public
Coordinates
32.570, -97.220

Public reported quarter- sized hail in Rendon near Drury Cross Rd and Gehrig Cir.

Hail, Tarrant

When
March 8, 6:05 AM CST
Where
Tarrant County, 1.88 mi ENE of Mansfield
Measured
1.75 in hail
Property damage
$7,000
Reported by
Public
Coordinates
32.580, -97.100

Reported via mPING northeast of Mansfield.

Hail, Tarrant

When
March 8, 6:07 AM CST
Where
Tarrant County, 2.71 mi SW of Webb
Measured
1.25 in hail
Reported by
Public
Coordinates
32.600, -97.100

Reported via mPING northeast of Mansfield.

Hail, Tarrant

When
March 8, 6:09 AM CST
Where
Tarrant County, 2.23 mi SW of Webb
Measured
1.25 in hail
Reported by
Public
Coordinates
32.610, -97.100

Reported via mPING north-northeast of Mansfield.

Hail, Dallas

When
March 8, 6:22 AM CST
Where
Dallas County, 2.38 mi NNW of Desoto
Measured
1 in hail
Reported by
Emergency Manager
Coordinates
32.610, -96.870

Emergency manager reported 1 inch hail north of DeSoto.

Thunderstorm Wind, Van Zandt

When
March 8, 6:25 AM CST
Where
Van Zandt County, 1.16 mi E of Canton
Measured
68 kt (78 mph) estimated gust
Property damage
$8,000
Reported by
Broadcast Media
Coordinates
32.550, -95.850

Broadcast media reported a collapsed metal multi-vehicle shed.

Thunderstorm Wind, Van Zandt

When
March 8, 6:25 AM CST
Where
Van Zandt County, 0.58 mi E of Canton
Measured
70 kt (81 mph) estimated gust
Property damage
$45,000
Reported by
Social Media
Coordinates
32.550, -95.860

Social media pictures showed damaged wooden/metal buildings (side of one collapsed, the other partially collapsed and lifted off of its foundation), a bent metal tower, and a wooden structure housing tractors destroyed.

Hail, Dallas

When
March 8, 6:26 AM CST
Where
Dallas County, 2.15 mi NNW of Desoto
Measured
1 in hail
Reported by
Public
Coordinates
32.610, -96.860

Reported via mPING just north of DeSoto.

Hail, Collin

When
March 8, 7:07 AM CST
Where
Collin County, 1.74 mi E of Murphy
Measured
0.75 in hail
Reported by
Public
Coordinates
33.020, -96.590

Reported via mPING just east of Murphy.

Hail, Collin

When
March 8, 7:23 AM CST
Where
Collin County, 2.22 mi SE of Branch
Measured
1 in hail
Reported by
Public
Coordinates
33.080, -96.500

Reported via mPING 2 miles north of Wylie.

The people who died

As the offices recorded each death: direct deaths were caused by the weather itself, indirect ones by something it set in motion.

EventDateAgeSexWhereKind
Thunderstorm Wind, Ellis2025-03-0842MaleVehicle/Towed TrailerDirect

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2025Every state in 2025This day in weather historyWarnings in Texas, March 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1243753, 1243755, 1243580, 1243581, 1243582, 1243583, 1243758, 1243584, 1243709, 1243706, 1243579, 1243708, 1243589, 1243734, 1243740, 1231208, 1243736, 1243585, 1243730, 1243732, 1243590, 1243591, 1243592, 1243586, 1243593, 1243594, 1243595, 1243596, 1243597, 1243578, 1243759, 1243760, 1243577, 1243576, 1243575.